Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Does Ritonavir increase levels of norspan in body?
May 18, 2011

G'day. I am looking to find out specifically if ritonavir increases the level of norspan (pain patch) in my body. I am currently on abacavir, neveripine, 3tc, presista, ritonavir for hiv. I am experiencing >10 kilos weight loss (unexplained even with CT Scan and U/S). My HIV Dr. is advising that my norspan patch (10mg per/hr)could be interferring with my HIV meds and the cause of my weight loss. I disagree and am looking for evidence to support/reject his opinion. I was weighing in March 2011 approx. 92 kilos. I now weigh 77 kilos and feel healthy despite the loss. Nothing is showing up on scans to indicate other possibilities. Any ideas would be appreciated.

Response from Dr. Henry

Protease inhibitors often would increase the levels of buprenorphine (norspan) possibly leading to toxicity that might include central nervous system effects. I am unsure how that might directly related to weight loss unless depression or decrease appetite were triggered by excessive high levels of Norspan. KH



Previous
hiv and pregnancy
Next
DEXA frequency?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement